Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 192, NWS Charleston, SC

June 22, 2008Berkeley County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2008, 3:58 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 3:58 PM EDT (19:58 UTC)
Expired
Jun 22, 2008, 5:00 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:10 PM EDTTSTM WND DMG5 E Macbeth, SCSEVERAL 3 INCH TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 221958
SVRCHS
SCC015-035-222100-
/O.NEW.KCHS.SV.W.0192.080622T1958Z-080622T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED 7 MILES EAST OF HARLEYVILLE...OR ABOUT 15 MILES EAST OF SAINT 
  GEORGE...MOVING SOUTHEAST AT 23 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORMS INCLUDE...
  HARLEYVILLE...DORCHESTER...
  CROSS...
  RIDGEVILLE...
  BONNEAU BEACH...SAINT STEPHEN...
  GIVHANS...BONNEAU...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM COMPLEX. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3351 7996 3332 7973 3327 7955 3298 8003
      3302 8015 3294 8032 3305 8039 3306 8062
      3316 8071 3318 8080 3334 8051 3327 8041
      3328 8029 3331 8025 3345 8022 3352 8006
TIME...MOT...LOC 1958Z 315DEG 20KT 3324 8031

$$
2 follow-up statements
000 
WWUS52 KCHS 222027
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SUN JUN 22 2008

SCC015-035-222100-
/O.CON.KCHS.SV.W.0192.000000T0000Z-080622T2100Z/
BERKELEY SC-DORCHESTER SC-
428 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR DORCHESTER AND BERKELEY COUNTIES...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SPRING HILL...OR ABOUT 15 MILES NORTHWEST OF
SUMMERVILLE...MOVING SOUTHEAST AT 32 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...CROSS...DORCHESTER...EADYTOWN...
GIVHANS...GOOSE CREEK...HARLEYVILLE...JAMESTOWN...JEDBURG...
KNIGHTSVILLE...MONCKS CORNER...PINOPOLIS...REEVESVILLE...
RIDGEVILLE...SAINT GEORGE...SAINT STEPHEN...SANGAREE AND SUMMERVILLE.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3334 8051 3327 8041 3328 8029 3331 8025
      3345 8022 3349 8008 3346 7996 3332 7973
      3327 7956 3298 8003 3302 8015 3294 8032
      3305 8039 3307 8062 3316 8071 3318 8080
TIME...MOT...LOC 2028Z 306DEG 28KT 3320 8025

$$
000 
WWUS52 KCHS 222055
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT SUN JUN 22 2008

SCC015-035-222106-
/O.EXP.KCHS.SV.W.0192.000000T0000Z-080622T2100Z/
BERKELEY SC-DORCHESTER SC-
456 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER AND BERKELEY
COUNTIES WILL EXPIRE AT 500 PM EDT...

AT 453 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3334 8051 3327 8041 3328 8029 3331 8025
      3345 8022 3349 8008 3346 7996 3332 7973
      3327 7956 3298 8003 3302 8015 3294 8032
      3305 8039 3307 8062 3316 8071 3318 8080
TIME...MOT...LOC 2056Z 306DEG 28KT 3321 8009

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:32 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 22, 2:32 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT SUN JUN 22 2008

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL MEANDER OVER CENTRAL/EASTERN SOUTH
CAROLINA AND GEORGIA THROUGH TONIGHT...THEN PUSH TOWARD THE COAST
MONDAY BEFORE SLOWLY PUSHING THROUGH THE AREA AND OFFSHORE MONDAY
NIGHT INTO TUESDAY. HIGH PRESSURE WILL GRADUALLY DEVELOP OVER THE
AREA DURING THE MIDDLE AND LATTER PORTION OF THE WEEK...AS A
TROUGH DEVELOPS E OF THE APPALACHIANS.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE SEVERE THREAT SHOULD DIMINISH THIS EVENING DUE TO LOSS OF
HEATING ALTHOUGH CANNOT RULE OUT SOME ISOLATED SEVERE STORMS
OVERNIGHT DUE TO LINGERING INSTABILITY...LEFTOVER BOUNDARIES AND
ADDITIONAL SHORTWAVE ENERGY APPROACHING FROM THE WEST. WILL TREND
POPS FROM 50S EARLY TO 30S/40S LATE. THERE COULD ALSO BE SOME
PATCHY FOG LATE.

TEMPS WILL BOTTOM OUT AROUND 70 MOST LOCALES.

&&

.SHORT TERM /MONDAY/...
THE WET PATTERN WILL CONTINUE THROUGH AT LEAST MON AS THE AREA
REMAINS ON THE E SIDE OF AN UPPER TROUGH AND APPROACHING FRONTAL
BOUNDARY. ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE AND THE
STORM PREDICTION CENTER HAS PLACED OUR AREA IN A SLIGHT RISK FOR
SEVERE STORMS. HIGHS WILL ONCE AGAIN REACH NEAR 90 DEGREES IN MOST
LOCALES AWAY FROM THE COAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE LAST OF THE SHORT WAVES ALOFT THAT HAVE BEEN CONSISTENTLY MOVING
THROUGH FINALLY LOOKS TO BE MONDAY NIGHT AND EARLY TUESDAY. AS IT
DOES SO...THE PERSISTENT LONG WAVE TROUGH OVER THE ERN STATES WILL
FINALLY LIFT OUT AND BE REPLACED BY ZONAL FLOW ALOFT THROUGH LATE IN
THE WEEK. THIS ALONG WITH A DECREASE IN MOISTURE WILL ALLOW FOR NOT
ONLY A DECREASE IN BOTH THE STRENGTH AND COVERAGE OF CONVECTION...BUT
ALSO FOR HOTTER TEMPS DURING THE MID AND LATE WEEK.

FOR MONDAY NIGHT...MOST OF THE DAYTIME CONVECTION WILL BE DONE WITH
BY SUNSET. BUT WITH THE RIGHT READ QUAD OF THE 55-65 KT UPPER LEVEL
JET...A 20-30 KT LOW LEVEL JET...A SHORT WAVE ALOFT AND THE
APPROACH OF THE FRONTAL BOUNDARY WE DO NEED TO MAINTAIN SMALL POPS
THROUGH THE NIGHT. MIN TEMPS WILL RANGE FROM SOME UPPER 60S FAR
INLAND TO THE LOWER AND MIDDLE 70S ELSEWHERE.

TUESDAY LOOKS TO BE A QUIETER DAY THAN LATELY REGARDING ANY SHOWERS
AND TSTMS...AS THE REMNANTS OF THE FRONTAL BOUNDARY PUSHES INTO THE
NEARBY ATLC AND DISSIPATES. WITH BOTH WARMER MID LEVEL
TEMPS...SINKING MOTION WITH THE LEFT REAR QUAD OF THE UPPER
JET...LIMITED MOISTURE /PWATS UNDER 1.25 INCHES IN MANY LOCATIONS/
AND WEAK INSTABILITY...RAIN CHANCES LOOK NO MORE THAN 20 PERCENT.
BEST LIFT LOOKS TO BE ALONG THE SEA BREEZE BOUNDARY NEAR THE
COAST...BUT WITH OFFSHORE SYNOPTIC FLOW IT WILL STRUGGLE TO PUSH
MUCH FURTHER INLAND THAN THE US-17 CORRIDOR DURING THE AFTN/EVENING.
IT IS ALONG THIS BOUNDARY THAT WE WILL CONSIDER SMALL POPS. DEW
POINTS WILL MIX DOWN ON TUESDAY WITH THE OFFSHORE FLOW...AND RH
LEVELS INLAND COULD FALL TO LESS THAN 30 PERCENT. WITH RISING
HEIGHTS ALOFT...AND INCREASING 1000-850 THICKNESS...TEMPS WILL CLIMB
INTO AT LEAST THE MID 90S MOST LOCATIONS. EVEN THE BEACHES WILL BE
CLOSE TO 90 AS THE SEA BREEZE DOES NOT FORM UNTIL EARLY OR MID AFTN.

WEDNESDAY THROUGH FRIDAY WE SEE ATLC HIGH PRES OVER OR NEAR THE
FORECAST AREA...WITH A LEE SIDE TROUGH SE OF THE APPALACHIANS. WHILE
THERE IS A LITTLE BETTER INSTABILITY THAN ON TUESDAY...MAIN FORCING
IS A RESULT OF THE SEA BREEZE...AND MOISTURE IS SOMEWHAT LIMITED
WITH PWATS 1.5-1.75 INCHES. THIS LOOKS TO RESULT IN NO MORE THAN
SLIGHT CHANCE POPS NEAR THE SEA BREEZE BOUNDARY...WHICH WOULD BE
DIURNALLY DRIVEN. CONTINUED ZONAL FLOW ALOFT WITH HIGH 1000-850
THICKNESS RESULTS IN TEMPS CLIMBING WELL INTO THE 90S AND THE
POSSIBILITY OF SOME HEAT INDICES 100 OR HIGHER.

FOR NEXT WEEKEND...A RETURN OF GREATER MOISTURE AND PERHAPS WEAK
SHORT WAVES ALOFT WILL MEAN A LITTLE BETTER CHANCE OF PRECIP AND
MAYBE TEMPS A FEW DEGREES LOWER. HOWEVER...HIGHER DEW POINTS AS A
RESULT WOULD MEAN HEAT INDICES OF 100 OR GREATER ARE STILL LIKELY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A CONTINUATION OF THE PAST COUPLE OF DAYS ARE IN STORE FOR THIS
AFTERNOON. ISOLATED SHOWERS/THUNDERSTORMS HAVE BEGUN TO DEVELOP
THIS AFTERNOON AND WITH MANY BOUNDARIES IN THE AREA INCLUDING THE
SEA BREEZE...SOME COULD BECOME STRONG TO SEVERE. EXPECT ACTIVITY
TO STAY WEST OF THE TERMINALS BUT CAN/T RULE OUT A VICINITY
THUNDERSTORM. WILL CONTINUE TO MONITOR THE SITUATION AS RADAR
TRENDS BECOME MORE EVIDENT AND AMEND AS NEEDED.

EXPECT VFR CONDITIONS EXCEPT IN/NEAR THUNDERSTORMS. FOG
DEVELOPMENT OVERNIGHT LOOKS MINIMAL AS A SIMILAR REGIME OF THE
PAST FEW DAYS PERSISTS.

EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN
SHRA/TSRA MONDAY...THEN GENERALLY VFR CONDITIONS ARE ANTICIPATED
THE REST OF THE WEEK.

&&

.MARINE...
TONIGHT THROUGH MONDAY...S/SW WINDS AROUND 15 KT WITH GUSTS TO 20
KT ARE EXPECTED TO PREVAIL THROUGH TONIGHT ACROSS ALL WATERS
AHEAD OF AN INLAND TROUGH OF LOW PRESSURE. SEAS WILL MAINLY BE
2-4 FT THROUGH TONIGHT...HIGHEST BEYOND 20 NM OUT.

MONDAY NIGHT THROUGH FRIDAY...THE FRONTAL BOUNDARY THAT HAS PERSISTED IN
AND NEAR THE AREA THE PAST SEVERAL DAYS WILL BEGIN TO PUSH E AND
SE MONDAY NIGHT. AHEAD OF THE FRONT A 20-25 KT LLJ WILL DEVELOP
ACROSS THE MARINE AREA INTO EARLY TUESDAY...ALLOWING FOR THE
TYPICAL S-SW NOCTURNAL SURGE ACROSS THE COASTAL WATERS. WINDS WILL
REACH NEAR 20 KT OR EVEN A LITTLE HIGHER OVER THE ATLC...AND CLOSE
TO 15 KT IN CHARLESTON HARBOR. SEAS WILL BUILD TOWARD 4 OR 5
FT...BUT CURRENT INDICATIONS ARE THAT WE REMAIN JUST BELOW ANY SCA
CRITERIA.

ON TUESDAY THE WEAK FRONTAL BOUNDARY BECOMES DIFFUSE AS IT PUSHES
INTO THE MARINE AREA...AND LOOKS TO DISSIPATE DURING THE DAY.
OFFSHORE WINDS IN WAKE OF THE FRONT WILL BECOME ONSHORE AGAIN IN THE
AFTN/EVENING WITH THE SEA BREEZE...BUT NO MORE THAN 10 OR 15 KT BY
LATE IN THE DAY.

ATLC HIGH PRES WILL THEN EXTEND W ACROSS N FL AND S GA THROUGH LATE
IN THE WEEK. THIS WILL RESULT IN THE TYPICAL SWLY SYNOPTIC
FLOW...WITH VEERING WINDS AT NIGHT/MORNING AND BACKING WINDS DURING
AFTN/EVENING. WIND SPEEDS WILL BE CAPPED AT 15 KT AND SEAS AT 3 OR 4
FT...ALTHOUGH WILL NEED TO CLOSELY WATCH FOR SLIGHTLY HIGHER
CONDITIONS WITH THE SEA BREEZE DURING THE AFTN/EVENING HOURS...AND
WITH SUBTLE SURGES AT NIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

RJB/33
Hazardous weather outlook, Jun 22, 3:32 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT SUN JUN 22 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-231000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
332 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...CONDITIONS ARE AGAIN FAVORABLE FOR SCATTERED
THUNDERSTORMS ACROSS MUCH OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH
CAROLINA TODAY AND INTO TONIGHT. SOME OF THE THUNDERSTORMS COULD
BECOME SEVERE...ESPECIALLY ALONG AND WEST OF INTERSTATE 95 IN GEORGIA
AND WEST OF HIGHWAY 17 IN SOUTH CAROLINA. THE MAIN HAZARDS
ASSOCIATED WITH SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL...POSSIBLY
IN EXCESS OF QUARTER SIZE. THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS WILL LAST UNTIL 8 PM.

IN ADDITION...THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING
DEADLY LIGHTNING AND TORRENTIAL RAINFALL THAT COULD RESULT IN
PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...THE COMBINATION OF A POTENT UPPER LEVEL
DISTURBANCE AND A SURFACE COLD FRONT WILL APPROACH THE SOUTHEAST
COAST MONDAY INTO TUESDAY. THESE DISTURBANCES...WORKING WITH THE
AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO
A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA
AND SOUTHEAST GEORGIA MONDAY AFTERNOON AND EVENING. THE MAIN HAZARDS
FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.

SHOULD THE SURFACE AND UPPER LEVEL DISTURBANCES BE SLOWER TO MOVE
OFFSHORE ON TUESDAY...THE RISK OF STRONG TO SEVERE THUNDERSTORMS
WILL ALSO BE PRESENT TUESDAY MORNING INTO EARLY TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RJB

In the hours before

Special weather statement, Jun 22, 2:36 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT SUN JUN 22 2008

GAZ087-088-221900-
JENKINS-SCREVEN-
236 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND SCREVEN COUNTY
THROUGH 300 PM EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR MILLEN...MOVING EAST
AT 14 MPH.

AREAS IN AND AROUND BUTTS...EMMALANE...MILLEN...SCARBORO AND
WOODCLIFF WILL BE IMPACTED THROUGH 300 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
Local storm report, Jun 22, 2:47 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     BLACK CREEK             33.28N 80.26W
06/22/2008                   BERKELEY           SC   NWS EMPLOYEE

            SEVERAL LARGE TREE LIMBS DOWN. ALSO ESTIMATES 50 MPH
            WINDS.

&&

33
Special weather statement, Jun 22, 3:30 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT SUN JUN 22 2008

GAZ087-088-100-101-SCZ040-042-222000-
ALLENDALE-BULLOCH-EFFINGHAM-HAMPTON-JENKINS-SCREVEN-
330 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...JENKINS COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY AND
HAMPTON COUNTY THROUGH 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED NEAR WHITE
HILL...OR ABOUT OVER SYLVANIA...MOVING EAST AT 22 MPH.

AREAS IN AND AROUND ESTILL...SCOTIA...SHIRLEY...CAPTOLO...DOVER...
HUNTERS...KILDARE...NEWINGTON AND OLIVER WILL BE IMPACTED THROUGH 400
PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 22, 3:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT SUN JUN 22 2008

GAZ087-088-099-100-222015-
BULLOCH-CANDLER-JENKINS-SCREVEN-
343 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY...BULLOCH
COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 415 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WOODCLIFF TO 8 MILES NORTH OF OLIFFTOWN...OR ALONG A
LINE EXTENDING FROM 7 MILES WEST OF SYLVANIA TO 11 MILES EAST OF
SWAINSBORO...MOVING SOUTHEAST AT 15 MPH.

AREAS IN AND AROUND BUTTS...CAPTOLO...DOVER...PORTAL...ROCKY FORD...
SCARBORO AND WOODCLIFF WILL BE IMPACTED THROUGH 415 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Local storm report, Jun 22, 3:48 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     CHICORA                 33.27N 80.11W
06/22/2008                   BERKELEY           SC   PUBLIC

            TREE AND POWER LINES DOWN.

&&

33
Local storm report, Jun 22, 3:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             3 E FOUR POINTS         32.67N 81.94W
06/22/2008  E0.25 INCH       JENKINS            GA   TRAINED SPOTTER

&&

VB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:51 PM EDTSevere Thunderstorm WarningCHSBerkeley54 min
Jun 22, 3:56 PM EDTAreal Flood AdvisoryCHSHampton62 min
Jun 22, 4:15 PM EDTSevere Thunderstorm WarningCHSColleton60 min
Jun 22, 5:20 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester55 min
Jun 22, 5:34 PM EDTSevere Thunderstorm WarningCHSBeaufort, Hampton, Jasper56 min
Jun 22, 5:54 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester66 min
Jun 22, 6:01 PM EDTSpecial Marine WarningCHS89 min
Jun 22, 6:58 PM EDTSpecial Marine WarningCHS92 min
Jun 22, 7:00 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton47 min
Jun 22, 7:30 PM EDTSpecial Marine WarningCHS80 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.